Sorry you are having this problem.
A small amount of caffeine makes me jittery, I don't drink coffee, my fiancée drinks those 5 hour energy drinks, but they make me jittery too so I started taking a couple of natural supplements that are recommended for Lyme patients. Ashwaganda and curcumin. I just started taking them and I see small results. They say it takes a few weeks.
I had tried Provigil and nuvigyl several years ago when I lived in Texas and my Lyme symptoms were the worse. Those weren't too bad and did give me some energy.
You will have to check with your doctor for those. Good luck.
I can't take Provigil, Adderall or any type of 'stimulants'. They made me so jittery I don't think I would have recognized if I had more pain or not! And that was at the tiniest smidgen of the pill I could cut down to!
I do drink coffee--- one cup in the morning.
You are probably having a paradoxical reaction---- as I do for a lot of meds. I'll get just the opposite reaction from what people are supposed to get. It's fairly common.
I think you should talk to your doctor about what's happening. S/he may hve a suggestion.
Excuse me ---- but I've forgotten----- are you still being treated for Lyme disease (with antibiotics)? You seemed to imply that you weren't in your post here.
That would be my first suggestion, since you asked :) To get back on treatment with a GOOD Lyme specialist and then summon up the reserve to stick with it, through thick and thin. It ain't easy ( oh, do I ever know) but it may be the way through for you.
Best of luck to you whatever your course.
Thanks to you both!
I may have to mention Provigil and Nuvigyl to my Dr. Yes cave I am seeing a LLMD. I don't know that I have access to a GOOD one. What's a "GOOD Lyme specialist"? I have to take what I can get, and be glad to get in and be able to afford it. I'm just in the phase right now where I'm beginning to pick up on things, so I haven't really went into detail yet with the Dr.. Treatment hasn't been steady for the fact that I think she is confused as to why I am supposedly responding so bizarre to these abx, which I'm beginning to realize is probably more less the paradoxical response to Adderall. I mean who herxes for three months? Never not once did I feel better with the abx, so I'm not really sure what she has planned. I'm taking Doxy by itself right now. Thinking about pulsing some Flagyl in there to see what happens on my own hand. An appointment every three months is hardly enough to really get on tract and sort things out. I had some heart related issues with the Zithromax, which I'm also beginning to wonder if it may have been related to the Adderall. But I really don't know about that one, surely the Adderall didn't help. I haven't been dx with any TBIs yet nor have I been IGenex tested, so we really don't even know what's going on.
I don't really like to ask for medication but I feel so completely burnt for absolutely no reason.
Those two medications aren't controlled are they?
A simple answer to your question "what is a GOOD Lyme specialist"
(Of course there are nuances and small exceptions to this but let's go with the broad strokes first)
A good Lyme specialist is one who treats using (for the most part) the Guidelines of Burrascano or ILADS.
Please read at least one of them entirely. You can come back here and ask questions about anything you don't understand in them.
Oops---- hit reply too soon by accident.
Do not consider a doctor who states ONLY "I'm a member of ILADS".
Do not consider a doctor who only states, Yes, I know all about Lyme.
Neither one of those GUARANTEES that you will be treated following the guidelines of the two mentioned above.
A snippet from a thread I posted a while back
Me: will you prescribe antibiotics as long as I have symptoms?
Dr: Yes (is the only acceptable answer)
Me: Will you prescribe antibiotics per Dr. Burrascano's Guidelines or ILADS Guidelines.
Dr: Yes (the only acceptable answer)
Me: Do you suggest that I take supplements or herbs in addition to antibiotics? If so, will I have to buy them from your office or can I order them elsewhere? "
Dr: I may suggest that you take supplements or herbs but you can buy them elsewhere. (Note the word 'suggest'. Not require. Then if the list of supplements is long----(Ins. co. do not pay for supplements) ask him to pare that list down to the bare minimum and the most important ones."
If you would like to post the name of the 'Lyme' doctor you used I'd be glad to vet her, if I can. Or send me a P.M.
It's not easy having Lyme disease----- for more reasons than just being sick.
Flagyl------ I'd be careful with that. Some people love it and some people have horrible herxes with it. But it's your decision.
LOL! Well you did an awesome job describing my doc then as being GOOD then!
Flagyl, I've taken a few times before but again, I didn't really notice anything much out of the ordinary.
What do you mean "vet her"?
Good--- I hope she IS 'good'.
By 'vetting' I mean poking around on the Internet to see what I can find. You'd be surprised what's there if you have the patience. And I do----- because it helps to know 'things'. LOL
This isn't the case with YOUR doctor but there are many doctors who have been sanctioned/fined/sent a warning letter by the FDA to cease and desist.
One is mentioned here sometimes---- oh, my! And no, I'm not going give his name publicly or via PM---- for very good reasons. Wish I could but I can't and won't.
Oh, BTW---- since you say your doctor is good (treats via ILADS) why aren't you still on abx? Unless it's a financial reason. Just curious.
I do my homework! And yes, I've found some interesting things.
Um, well as I mentioned. I've been having some offish reactions to the "abx", which unbeknownst to the DR may have actually been due to the Adderall. She knows I take Adderall and hasn't said too much about it and I've been in denial for far to long. It used to be a fabulous medication and now I'm being adversely effected by it. So sad :(
I'll have to tell her my findings, if I can remember. There's always so much to talk about and cover in the short amount of time at appointments.
There are 37 major drug interactions and 439 moderate interactions with Adderall.
Under the 'moderate' interactions I picked one at random (not saying you're taking it) ----- calcium with Vit D.
"Ask your doctor before using calcium carbonate together with amphetamine. Using these medications together can increase the absorption of amphetamine and may increase its effects. This can cause restlessness, tremor, rapid breathing, confusion, panic, aggressiveness, nausea, vomiting, diarrhea, an irregular heartbeat, and seizures."
When you have the time you can look through them all (major and minor) and see if you've taken any.
Adderall is Class 2---- just one class below heroin and the same as meth.
Schedule II (2) controlled substance - same level as cocaine and morphine.
I always look up interactions. There are many more not even listed. I frequent the CYP chart for interactions. And yes I know, Adderall is pH dependent, so taking alkalizing agents such as calcium carbonate will increase it's absorption.
Yes, Adderall is a street drug. It use to just make me feel normal. Now, I'm beginning to forget what that feels like. But oh well!
I know you need a script for Provigil and nuvigyl.
To clarify my statements---- I didn't say Adderall was a "street drug" although it may be. Doctor's rx it all the time for valid reasons.
And although the pH is probably important plus that pesky ol' cytochrome p450 which is everywhere :) I'd be more worried about it's possible side effects that Wiki lists:
"At normal therapeutic doses, the physical side effects of amphetamine vary widely by age and among individuals; these side effects can include abdominal pain, acne, arrhythmias, blood shot eyes, blurred vision, bruxism, constipation, diaphoresis, diarrhea, dilated pupils, dizziness, dry and/or itchy skin, dry mouth, erectile dysfunction, fever, flushing, headache, hypertension or hypotension, indigestion, insomnia, loss of appetite, mood swings, nausea, nervousness, numbness, pallor, palpitations, Raynaud's phenomenon (secondary), reduced seizure threshold, restlessness, tachycardia, tachypnea, tics, vasoconstriction or vasodilation, vomiting, and weight loss.[33"
I didn't say you did say it was a street drug. Scheduled 2 controlled substances just usually are.
I can't think of a medication that doesn't have a wide range of side effects.
I'm just saying it used to work great, until my health decline and now it no longer works like it used to. Except, it used to give me an appetite. Wonder why that's not listed as a side effect. That's the only thing I used to hate about it.
Perhaps you built up a tolerance to Adderall?
I thought that may be a possibility. Although I couldn't understand the strange reverse reactions that I began having.